Hello, I had my ablation 1 week ago - at Barts under a trial; long day with 1 hour MRI followed by 6.30hr under full anasthetic.
The next day was discharged at about 11am and came back home where I had a sandwich and went to bed to watch catch up TV. 5 hours later I started having great difficulties breathing and realised this was serious; as I live on my own I phoned 999, opened the front door for the paramedic. Was put on oxygen or whatever that stuff is. It took 2 hours to get to A&E Whipps.
Whipps discharged me at 2.30am with a couple of paracetamols and an asthma inhaler (never had asthma in my life). They said I was OK now that that it was a mystery why this had happened. No beds were available anyway.
3 hours after coming home the same thing happened again - if anything worse - this time the Paramedic who was here in 5 minutes gave the ambulance a higher priority and I was back in Whipps in 40 minutes or so.
I spent the whole day in an emergency cubicle until there was a bed at 9pm and stayed there for 3 days. The treatment consisted of lots of diuretics and oxygen for the whole period. I had all the tests under the sun and the doctors said I was OK now but had no idea whatsoever why this had happened. They said the ablation was successful with a constant rhythm. The discharge paper said I had acute heart failure - apart from persistent AF for last 11 months I am fit and healthy and never had any heart problems - I am an active 69 years old woman.
I tried to speak to the people running the trials but they also said they could not understand it.
Since coming home feel fairly weak with some chest pain (under right breast but it was checked out at Whipps and told muscular - it is not but obviously not major as it would show up in scan). Fairly anxious and walking up worried middle of night.
Since no one in the medical profession is able to give me an insight (and no appointment due until 3 months post ablation check up) I wonder if anyone has had the same problems and can shine a light on what may have happened.